Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 3, 2008, 1:11 PM CDT for Vernon County, Missouri. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 1:11 PM CDT (18:11 UTC)
- Expired
- Apr 4, 2008, 7:36 AM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 41.05 ft at Apr 3, 2008, 12:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 031811 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 PM CDT THU APR 03 2008 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT OCCURRED ACROSS THE MARMATON AND LITTLE OSAGE RIVER BASIN ON MONDAY...AND LOCALLY HEAVY RAINFALL THAT OCCURRED OVERNIGHT...COMBINED WITH SOME BACKWATER AFFECTS OF THE MARMATON RIVER NEAR HORTON...TO ALLOW THE RIVER TO SLOWLY RISE ABOVE FLOOD STAGE TODAY. AS RESIDUAL RUNOFF CONTINUES TODAY...EXPECT THE RIVER LEVEL TO REMAIN NEARLY STEADY...THEN FALL BELOW FLOOD STAGE ON FRIDAY. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-040611- /O.NEW.KSGF.FL.W.0041.080403T1811Z-080405T0913Z/ /HTNM7.1.ER.080403T1636Z.080404T0600Z.080404T0913Z.NO/ 111 PM CDT THU APR 03 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 PM THURSDAY THE STAGE WAS 41.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RISE TO 41.2 FEET LATE THIS EVENING...THEN FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$ JLT
3 follow-up statements
000 WGUS83 KSGF 031930 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT THU APR 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL THAT OCCURRED ON MONDAY AND ANOTHER HEAVY RAINFALL EVENT THAT OCCURRED THURSDAY MORNING...CAUSED THE LITTLE OSAGE AND SAC RIVERS TO RISE ABOVE FLOOD STAGE. THE MARMATON RIVER AT NEVADA REMAINS ABOVE FLOOD STAGE DUE TO RESIDUAL RUNOFF CONINUING. MORE RAINFALL IS POSSIBLE OVERNIGHT WHICH MAY CAUSE HIGHER CREST LEVELS OR CONTINUE THE RIVER FLOODING THROUGH THE WEEKEND. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-041030- /O.CON.KSGF.FL.W.0041.000000T0000Z-080405T0913Z/ /HTNM7.1.ER.080403T1636Z.080404T0600Z.080404T0913Z.NO/ 230 PM CDT THU APR 03 2008 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM THURSDAY THE STAGE WAS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO HOLD STEADY NEAR 41.0 FEET THROUGH TONIGHT...THEN SLOWLY FALL FRIDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$ MOC217-041029- /O.CON.KSGF.FL.W.0036.000000T0000Z-080405T0248Z/ /NVDM7.1.ER.080331T2110Z.080402T0945Z.080404T0248Z.NO/ 230 PM CDT THU APR 03 2008 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM THURSDAY THE STAGE WAS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC039-041029- /O.CON.KSGF.FL.W.0042.000000T0000Z-080405T1426Z/ /CMZM7.1.ER.080403T1820Z.080404T0600Z.080404T1426Z.NO/ 230 PM CDT THU APR 03 2008 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM THURSDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, AND THE CAMPGROUND AT CAPLINGER MILLS BEGINS TO FLOOD. $$ JLT
000 WGUS83 KSGF 040208 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 908 PM CDT THU APR 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL AND BACKWATER EFFECTS HAVE CAUSED RIVER LEVELS TO REMAIN NEAR FLOOD STAGE. ALTHOUGH RAIN HAS ENDED IN THE RIVER BASIN...MINOR FLUCTUATIONS BRINGING THE RIVER ABOVE FLOOD STAGE ARE STILL POSSIBLE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-041708- /O.EXT.KSGF.FL.W.0041.000000T0000Z-080405T0600Z/ /HTNM7.1.ER.080403T1636Z.080403T1745Z.080404T0600Z.NO/ 908 PM CDT THU APR 03 2008 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM THURSDAY THE STAGE WAS 40.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE TONIGHT. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$
000 WGUS83 KSGF 041236 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 AM CDT FRI APR 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .THE HEAVY RAINFALL THAT FELL OVER THE LAST SEVERAL DAYS AND CAUSED RIVER LEVELS TO RISE HAS ENDED. RIVER LEVELS WILL CONTINUE TO FALL AS RUNOFF SLOWLY DIMINISHES. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-041306- /O.CAN.KSGF.FL.W.0041.000000T0000Z-080405T0600Z/ /HTNM7.1.ER.080403T1636Z.080403T1745Z.080403T2021Z.NO/ 736 AM CDT FRI APR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 6:45 AM FRIDAY THE STAGE WAS 40.3 FEET. * FELL BELOW FLOOD STAGE AT 3:21 PM THURSDAY. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 28.7 FEET BY TOMORROW MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$ MOC039-041306- /O.CAN.KSGF.FL.W.0042.000000T0000Z-080405T0733Z/ /CMZM7.1.ER.080403T1820Z.080403T2230Z.080404T0509Z.NO/ 736 AM CDT FRI APR 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 6:45 AM FRIDAY THE STAGE WAS 14.7 FEET. * FELL BELOW FLOOD STAGE AT 12:09 AM FRIDAY. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, AND THE CAMPGROUND AT CAPLINGER MILLS BEGINS TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:15 AM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Apr 3, 5:15 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 AM CDT THU APR 3 2008
...FLOODING AND SEVERE WEATHER POSSIBLE TODAY...
.DISCUSSION...
FIRST ROUND OF RAINFALL AFFECTING THE OZARKS EARLY THIS MORNING
AS WARM AND MOIST AIR ADVECTION INCREASE ON THE NOSE OF THE LOW
LEVEL JET. EXPECT COVERAGE AND INTENSITY TO INCREASE THROUGH THE
EARLY MORNING HOURS AS INITIAL MINOR SHORTWAVE TRACKS OUT OF THE
PLAINS AND ACROSS THE OZARKS. POCKETS OF HEAVY RAINFALL COULD
DEVELOP AND LEAD TO SOME LOCALIZED FLOODING THIS MORNING.
A WARM FRONT WILL CONTINUE TO TAKE SHAPE AND LIFT NORTH TODAY AS
THE PRIMARY SHORTWAVE COMES OUT OF THE ROCKIES. THE NORTHWARD EXTENT
OF THIS FRONT WILL BE A CRITICAL FACTOR TO THE POTENTIAL OF SEVERE
WEATHER AND FLOODING. MODELS ARE IN GENERAL AGREEMENT...AND HAVE
CONTINUED TO TREND FARTHER SOUTH WITH THE PLACEMENT OF THIS FRONT
AND AXIS OF HEAVIEST RAINFALL.
EXPECT WIDESPREAD ELEVATED CONVECTION THIS MORNING ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS. WITH A GRADUALLY INCREASE IN
ELEVATED INSTABILITY AND STEEPENING LAPSE RATES A FEW STRONG TO
MARGINALLY SEVERE STORMS CANNOT BE RULED OUT.
THE WARM FRONT WILL LIFT NORTH TO NEAR THE MISSOURI AND ARKANSAS
BORDER THIS AFTERNOON. BOTH THE GFS AND WRF MODELS DEPICT A WEAK
SURFACE WAVE THAT WILL RIDE ALONG THIS FRONT INTO FAR SOUTHERN
MISSOURI. IF THIS FEATURE DEVELOPS THE WARM WILL MORE LIKELY LIFT
INTO FAR SOUTHERN MISSOURI BRINGING THE WARM SECTOR AS FAR NORTH
AS HIGHWAY 60. SURFACE DEWPOINTS NEAR 60 DEGREES WOULD YIELD
SURFACE BASED CAPES NEAR 1000 J/KG. THIS ALONG WITH STRONG DEEP
LAYERED SHEAR AND STEEPENING LAPSE RATES WOULD SUPPORT SEVERE
STORM DEVELOPMENT PRIMARILY ALONG AND SOUTH OF INTERSTATE 44. STORMS
SOUTH OF HIGHWAY 60 WOULD HAVE THE GREATEST CHANCE OF BEING
SURFACE BASED AND HIGHEST TORNADIC POTENTIAL. ENHANCED LOW LEVEL
HELICITIES ALONG AND JUST SOUTH OF THE WARM FRONT ALONG WITH LOW
CLOUD CONDENSATION LEVELS COULD HEIGHTEN TORNADO POTENTIAL ALONG
AND SOUTH OF HIGHWAY 60. ANY SEVERE POTENTIAL NORTH OF THE FRONT
UP TO THE INTERSTATE 44 CORRIDOR WILL BE PRIMARILY LARGE HAIL.
DEEP MOISTURE...STRONG SYNOPTIC SCALE ASCENT...INCREASING MOISTURE
TRANSPORT...AND EMBEDDED CONVECTION WILL SUPPORT HEAVY RAINFALL.
REFER TO THE HYDROLOGY DISCUSSION BELOW FOR MORE INFORMATION ON
THE FLOOD POTENTIAL TODAY AND TONIGHT.
CLOUD COVER AND SOME SHOWERS WILL LINGER INTO AT LEAST FRIDAY
MORNING AS A NORTHERN STREAM SHORTWAVE SWINGS ACROSS THE REGION.
UPPER PATTERN WILL RESUME ZONAL FLOW THIS WEEKEND. A NORTHERN
STREAM SYSTEM WILL TRACK ACROSS THE UPPER MIDWEST SUNDAY AND BRING
A WEAK FRONT ACROSS THE AREA. WITH BEST FORCING WELL TO THE NORTH
AND LACK OF DEEP MOISTURE WOULD NOT EXPECT MORE THAN A FEW SHOWERS
OVER CENTRAL MISSOURI.
MORE SUBSTANTIAL WARMING WILL DEVELOP EARLY NEXT WEEK AS AN UPPER
TROUGH DEVELOPS OUT WEST. THE FIRST OF A SERIES OF SHORTWAVES
WILL EJECT NORTHEAST ACROSS THE REGION TUESDAY BRINGING A CHANCE
OF CONVECTION. ANOTHER MORE POTENT SYSTEM WILL ARRIVE WEDNESDAY.
PRELIMINARY INDICATIONS ARE THAT THERE IS A POTENTIAL OF SEVERE
WEATHER THE MIDDLE OF NEXT WEEK.
FOSTER
&&
.HYDROLOGY...
STRONG MOISTURE TRANSPORT OVER THE FRONT AND INCREASING SYNOPTIC
SCALE LIFT WILL SUPPORT WIDESPREAD RAINFALL. HOWEVER THE AXIS OF
HEAVIEST RAINFALL IS NOW PROGGED TO DEVELOP FROM NORTHERN ARKANSAS
INTO SOUTHEAST MISSOURI AS THE FRONT SAGS TO THE SOUTH THIS
EVENING IN THE WAKE OF THE PASSING SURFACE WAVE. PRECIPITABLE
WATER VALUES NEAR 1.25 INCHES AND 850 DEWPOINTS NEAR 12 DEGREES C
WILL SUPPORT HEAVY RAINFALL AND TRAINING CELLS WILL HEIGHTEN THE
FLOOD THREAT.
IT APPEARS THAT AREAS SOUTH OF INTERSTATE 44 AND PARTICULARLY
SOUTHEAST OF A BRANSON TO EMMINENCE LINE STAND THE HIGHEST RISK OF
EXCESSIVE RAINFALL AND POTENTIALLY SERIOUS FLOODING. WILL PLAN TO
LEAVE THE CURRENT FLOOD WATCH AS IS.
FOSTER
&&
.AVIATION...
FOR THE 1200 UTC KSGF/KJLN TAFS...IFR CONDITIONS EXPECTED THIS
MORNING AS LOWER LEVELS ARE NOW SATURATED AND UPSTREAM OBSERVATIONS
OVER NORTHERN ARKANSAS CONTINUE TO SHOW LOW CEILINGS HEADING OUR
WAY. MAY SEE A BRIEF PERIOD OF MVFR CONDITIONS THIS AFTERNOON.
SHOULD SEE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH
DAYTIME HEATING. TIMING A LITTLE DIFFICULT...SO WILL CONTINUE THE
TEMPO FORECAST FOR BOTH AIRFIELDS. SURFACE LOW IS EXPECTED TO PASS
TO OUR SOUTH THIS EVENING...WHICH WOULD GIVE US FAVORABLE UPSLOPE
NORTHEASTERLY WINDS THIS EVENING. SO WENT AHEAD AND DROPPED BACK TO
IFR THIS EVENING.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ070-071-077>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ097-101.
&&Hazardous weather outlook, Apr 3, 12:56 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT THU APR 3 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...MAINLY ALONG AND SOUTH OF HIGHWAY 60 THROUGH TONIGHT. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS FAR SOUTHERN MISSOURI SOUTH OF HIGHWAY 60 NEAR AN ADVANCING WARM FRONT. THE POTENTIAL FOR TORNADOES CANNOT BE RULED OUT ALONG AND SOUTH OF THE WARM FRONT ALSO. MARGINALLY SEVERE STORMS WITH HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK. INITIAL INDICATIONS ARE THAT SEVERE STORMS WILL BE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 3, 11:49 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT THU APR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL 6 NE WILLARD 37.37N 93.35W
04/03/2008 E0.50 INCH GREENE MO NWS EMPLOYEE
&&
HATCHLocal storm report, Apr 3, 11:51 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 AM CDT THU APR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1134 AM HAIL 3 NE FAIR GROVE 37.41N 93.11W
04/03/2008 E0.25 INCH DALLAS MO PUBLIC
PEA HAIL COVERING THE GROUND. REPORTED BY DAL300.
&&
HATCHSpecial weather statement, Apr 3, 12:05 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1205 PM CDT THU APR 3 2008 MOZ071-083-031745- PHELPS MO-DENT MO- 1205 PM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DENT AND SOUTHERN PHELPS COUNTIES UNTIL 1245 PM CDT... AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF FORT LEONARD WOOD...MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTH OF SALEM BY 1230 PM CDT. THE TOWNS OF EDGAR SPRINGS...LENOX...ANUTT...LECOMA...LAKE SPRING... HOWES...BANGERT AND SLIGO ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. GAGAN
Special weather statement, Apr 3, 12:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT THU APR 3 2008 MOZ096-097-105-031800- DOUGLAS MO-HOWELL MO-OZARK MO- 1210 PM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL HOWELL...NORTHEASTERN OZARK AND SOUTHEASTERN DOUGLAS COUNTIES UNTIL 100 PM CDT... AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF GAINESVILLE...OR 18 MILES SOUTHEAST OF AVA...MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR... 7 MILES NORTH OF WEST PLAINS BY 1245 PM CDT. THE TOWNS OF SYCAMORE...DORA...SILOAM SPRINGS...POMONA...WHITE CHURCH AND PEACE VALLEY ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. GAGAN
Local storm report, Apr 3, 12:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 2 W LANTON 36.52N 91.84W
04/03/2008 HOWELL MO DEPT OF HIGHWAYS
HIGHWAY 142 CLOSED WEST OF LANTON DUE TO FLOODING.
&&
JLTSpecial weather statement, Apr 3, 12:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT THU APR 3 2008 MOZ098-106-031830- SHANNON MO-OREGON MO- 1253 PM CDT THU APR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN OREGON AND SOUTHERN SHANNON COUNTIES UNTIL 130 PM CDT... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF MOUNTAIN VIEW...MOVING EAST AT 60 MPH. THIS STORM WILL BE NEAR... 7 MILES SOUTH OF WINONA BY 115 PM CDT. THE TOWN OF THOMASVILLE IS IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:14 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 2 more | 6 hr |
| Apr 3, 5:52 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
| Apr 3, 9:46 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 42 min |
| Apr 3, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 32 min |
| Apr 3, 10:23 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair and 1 more | 3 hr |
| Apr 3, 10:58 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Maries and 5 more | 24 hr |
| Apr 3, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 34 min |
| Apr 3, 11:46 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 44 min |
| Apr 3, 11:58 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark | 6 hr |
| Apr 3, 12:24 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 34 min |
| Apr 3, 12:29 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 31 min |
| Apr 3, 2:05 PM CDT | River Flood Warning | SGF | Cedar | 18 hr |
| Apr 3, 4:28 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 6 hr |
| Apr 3, 5:31 PM CDT | Flash Flood Warning | SGF | Dent, Howell, Oregon, Phelps, Shannon, Texas and 1 more | 4 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.